MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WINGED INFUSION SET WITH INJECTION SITE 22G X 0.75IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BARD ACCESS SYSTEMS WINGED INFUSION SET WITH INJECTION SITE 22G X 0.75IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported disconnection between y-port and the secondary injection tube.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint history review, applicable previous investigation(s), sample evaluation, applicable fmea documents, and labeling.Based on a review of this information, the following was concluded: the complaint of a break in the extension tubing was confirmed but the exact cause was not determined.The product returned for evaluation was a 22ga x 3/4¿ bard winged infusion set (with y-site).The sample contained usage residue throughout and a complete break in the extension tubing was confirmed at the proximal edge of the y-site connector of the side-tail extension.Microscopic examination of the break site revealed a very rough, granular, and topographically complex feature set with patterned stepping within the break site.Insufficient evidence was observed to determine the exact cause of the break.It is possible that tensile and/or torsional stresses caused the tear to develop during use; however, there was inadequate evidence to confirm it as such.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
WINGED INFUSION SET WITH INJECTION SITE 22G X 0.75IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9496589
Report Number3006260740-2019-03938
Device Sequence Number16889301
Product Code FMI
UDI-Device Identifier00801741065873
UDI-Public(01)00801741065873
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2205222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1